View Full Version : Concerta questions


WinterMama72
09-06-15, 02:36 PM
We've been in the middle of this crazy rodeo basically since birth. But each time we try a new med, I sit and stare at my child waiting for him to turn green or grow horns out of his skull. So nerve-wracking!

We started it because he has been having a lot of difficulty in school. He says he has "static" in his brain and gets frustrated when he cannot concentrate. This then causes him to act out and hit and push to get himself in trouble to get out of doing school work.

Today is his second day on Concerta, and I'm concerned.

Background:
Diagnosis - ADHD, ASD, something "genetic-y" but yet to be diagnosed.
He is almost 10 and is Spec Ed. His is a bright light bulb, but cannot control his body well and has crazy processing and sensory issues. His words do not come out easily and get "stuck". Very social, affectionate and LOUD and I love him for it.
Current medications - .1 mg Clonidine 3x per day, 15 mg Abilify split into two doses. Nothing for ADHD until yesterday.

He is not doing well with the Concerta so far. He started on 18 mg. It's only day two, so 1) I'm wondering how long to wait to let him adjust and 2) if Adderall was horrible for him, is the formulation of Concerta different enough from Adderall, or am I potentially looking at the same issues?

Adderall made him tick and fidget and pick his fingers bloody. The last time he took it was two years ago.

So far on the Concerta, he is on an emotional roller coaster, is having anger fits which is very unlike him, and has been unconsciously snapping his fingers. He is also licking his lips constantly and already has a sore. He vacillates between liking how he feels and crying because he hates how he feels. Sadness.

He has taken Strattera before but it made him very constipated.

Stick it out or call his doc on Tuesday and scrap the plan? I would love your thoughts. I am at a loss.

Pilgrim
09-06-15, 05:47 PM
Go back to the dr. Goodluck

ldestefano
09-30-15, 08:19 PM
Definitely go back to the doctor. I had the same issue with Vyvanse as you are with Concerta. The Concerta for my son has now pretty much wore off after years of being on it (54mg). They just started giving him Clonodine extended release 2 times a day. So far it makes him a little tired but not very hyperactive so we will see. Good luck!

ccom5100
10-09-15, 05:18 PM
Concerta alone had that effect on my ds as well. Adding a small dose of guanfacine (Intuniv or Tenex) made all the difference. The combination of both meds seems to eliminate the nasty side effects of each other.

Lunacie
10-09-15, 07:35 PM
Concerta has the same base as Ritalin, it is different than Adderall.
Unless the side effects are really scary, give it about a week to see if the
current side effects subside.

Stimulants can bring out Tics (Tourette's) in those who are at risk.
It may be something to discuss with the doctor.